MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II BCS XLPE ART ISRT SZ 7-8 RT 12MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. JRNY II BCS XLPE ART ISRT SZ 7-8 RT 12MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 74027274
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Joint Laxity (4526)
Date of Event 06/17/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a tka had been performed on (b)(6) 2017, the patient experienced joint laxity.This adverse event was solved by replacing the jrny ii bcs xlpe art isrt sz 7-8 rt 12mm originally implanted to a bcs contrained sz 7-8 15mm on (b)(6) 2021.Current health status of patient is unknown.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, the requested clinical information was not provided.Without relevant clinical information, a thorough medical investigation cannot be rendered, nor can the root cause of the reported joint laxity be determined.Based on the information, this adverse event was solved by replacing the jrny ii bcs xlpe art isrt sz 7-8 rt 12mm originally implanted to a bcs contrained sz 7-8 15mm.Since it was reported the patient¿s health status is unknown.The impact to the patient beyond that which has already been reported cannot be determined.Should any additional relevant clinical information be provided, this complaint will be re-assessed.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Factors and/or some potential probable causes that could contribute to the reported event have been identified as abnormal motion over time, bone degeneration, fit/sizing issue, lack of ingrowth and/or traumatic injury.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
JRNY II BCS XLPE ART ISRT SZ 7-8 RT 12MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key12104591
Report Number1020279-2021-05609
Device Sequence Number3713207
Product Code JWH
UDI-Device Identifier00885556179864
UDI-Public00885556179864
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K111711
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2021
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/14/2025
Device Model Number74027274
Device Catalogue Number74027274
Device Lot Number15FM13187
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/17/2021
Supplement Date Received by Manufacturer08/18/2021
Initial Report FDA Received Date07/01/2021
Supplement Report FDA Received Date08/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;